Alert archive / Ohio / Frost Advisories in 2019

Frost Advisory 4, NWS Cleveland, OH

October 18, 201925 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at Oct 18, 2019, 3:13 PM EDT for 25 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 19, 2019, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2019, 3:13 PM EDT (19:13 UTC)
In effect from
Oct 19, 2019, 2:00 AM EDT
Expired
Oct 19, 2019, 9:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH
All 27 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS71 KCLE 181913
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
313 PM EDT Fri Oct 18 2019

OHZ010-013-014-020>023-029>033-036>038-047-PAZ002-003-190315-
/O.NEW.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/
Lorain-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-Crawford-
Including the cities of Lorain, Chardon, Jefferson, Medina, 
Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, 
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, 
Edinboro, and Meadville
313 PM EDT Fri Oct 18 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of northwest Pennsylvania and north central 
  and northeast Ohio.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
191 
WWUS71 KCLE 182240
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
640 PM EDT Fri Oct 18 2019

OHZ003-006>008-017>019-027-028-190645-
/O.EXA.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Findlay, Tiffin, Norwalk, Upper Sandusky, and Bucyrus
640 PM EDT Fri Oct 18 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 34 to 36 degrees will result in
  frost formation.

* WHERE...Lucas, Wood, Ottawa, Sandusky, Hancock, Seneca, Huron, 
  Wyandot and Crawford Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ010-013-014-020>023-029>033-036>038-047-PAZ002-003-190645-
/O.CON.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/
Lorain-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-Crawford-
Including the cities of Lorain, Chardon, Jefferson, Medina, 
Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, 
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, 
Edinboro, and Meadville
640 PM EDT Fri Oct 18 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 to 35 degrees will result in 
  frost formation.

* WHERE...Portions of northwest Pennsylvania and north central 
  and northeast Ohio.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
779 
WWUS71 KCLE 190141
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
941 PM EDT Fri Oct 18 2019

OHZ003-006>008-010-013-014-017>023-027>033-036>038-047-PAZ002-003-
190945-
/O.CON.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/
Lucas-Wood-Ottawa-Sandusky-Lorain-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, 
Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, 
Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, 
Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville
941 PM EDT Fri Oct 18 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 to 36 degrees will result in 
  frost formation.

* WHERE...Portions of northwest Pennsylvania and north central, 
  northeast and northwest Ohio.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
451 
WWUS71 KCLE 190727
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
327 AM EDT Sat Oct 19 2019

OHZ003-006>008-010-013-014-017>023-027>033-036>038-047-PAZ002-003-
191300-
/O.CON.KCLE.FR.Y.0004.000000T0000Z-191019T1300Z/
Lucas-Wood-Ottawa-Sandusky-Lorain-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, 
Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, 
Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, 
Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville
327 AM EDT Sat Oct 19 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of northwest Pennsylvania and north central, 
  northeast and northwest Ohio.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
670 
WWUS71 KCLE 191258
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
858 AM EDT Sat Oct 19 2019

OHZ003-006>008-010-013-014-017>023-027>033-036>038-047-PAZ002-003-
191400-
/O.EXP.KCLE.FR.Y.0004.000000T0000Z-191019T1300Z/
Lucas-Wood-Ottawa-Sandusky-Lorain-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, 
Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, 
Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, 
Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville
858 AM EDT Sat Oct 19 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to warm into the 60s today across the
area.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:30 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 18, 1:30 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
130 PM EDT Fri Oct 18 2019

.SYNOPSIS...
A lingering trough remains across the eastern Great Lakes this
morning, but otherwise high pressure will build across the
region today and Saturday. A weak cold front will be dissipating
as it reaches the area Sunday. The next system will take a warm
front north across the area Monday and a cold front across
Monday night as the low tracks to the western Great Lakes.

&&

.NEAR TERM /THROUGH SATURDAY/...
Clouds were making progress in redeveloping across the western
half of the forecast area but have since begun to retreat.
Further east over the eastern third of the area, clouds still
persist in lake effect flow but are showing some diurnal
tendencies. Expecting the clouds to continue through the evening
and then shift east as ridge builds east across the area. Minor
adjustments to clouds and temperatures this afternoon.

Original Discussion...

Stratocumulus off of the lake persists from the western and
southern suburbs of Cleveland eastward. A few lake effect
showers are taking place across far northeast OH/nw PA and this
will be the case through the rest of the morning hours before
the ridge takes over. Clearing will take place from west to east
as that ridge moves overhead for tonight. Temperatures will be
a few degrees warmer than yesterday, but still run slightly
below normal.

We have optimal positioning of the high/ridge to allow for a
frosty night across inland PA/OH along/east of I-71. Will
mention areas of frost in the forecast and in the Hazardous
Weather Outlook. The coolest spots may reach the freezing mark.
A Frost Advisory will be likely.

Saturday the high begins to shift east and we get some warmer
return flow. Highs Saturday will rebound into the upper 50s to
mid 60s. Skies will be mostly sunny as much of the cloud cover
from the next system upstream holds off until after sunset.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A weak shortwave trough should move northeastward over our CWA
Saturday night through early Sunday afternoon as a surface cold
front dissipates west of northern OH. Limited moisture should
prevent any precipitation from accompanying the shortwave trough
passage. Fair weather should persist region-wide for the rest of
Sunday and early Monday morning as a shortwave ridge traverses our
CWA generally from west to east and weak surface high pressure
persists. The potential of rain showers increases from west to east
during the day on Monday as a trough aloft and associated surface
cold front approach from the west. Widespread and potentially
soaking rainfall is expected Monday evening into Tuesday morning,
when the surface cold front should cross our region from west to
east and the trough aloft continues digging over our area.
Precipitation potential should then decrease for most of our CWA
during the rest of Tuesday into Wednesday. Simultaneously, the
aforementioned trough aloft lifts northeastward and begins to exit
the eastern Great Lakes region as weak high pressure ridging builds
in its wake. However, a west-southwesterly low-level flow of cold
air across warm Lake Erie may trigger lake-effect rain showers along
and near the lakeshore in our snowbelt counties. At this point, the
best potential for this lake-effect rain spans late Tuesday
afternoon through Wednesday morning.

Temperatures trend above-normal through Monday night, with highs
expected to reach the mid 60's to lower 70's on Sunday and primarily
the low to mid 70's Monday. A cooling trend commences behind the
cold front, with near-normal highs in the upper 50's to lower 60's
Tuesday and slightly below-normal highs in the mid to upper 50's
Wednesday.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
At this point, odds favor fair weather for our CWA Wednesday
night through Thursday, when weak high pressure ridging should
remain in control. Rain chances then increase from west to east
Thursday night into Friday, when a southerly low-level return
flow of warm and moist air from the Gulf of Mexico should affect
our area. Simultaneously, a trough aloft approaches from the
west and the accompanying surface cold front may begin crossing
northern OH during the day on Friday. The latest runs of the
ECMWF model and NBM are in good agreement with this pattern.
Thus, this part of the forecast reflects these model solutions
closely. Temperatures trend near-normal.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Upper level ridge will push east across the local area overnight
and then east of the area toward morning. Flow from Lakes Huron
and Erie will continue to persist over the next several hours
causing some lake effect cloudiness to occur. Eventually, the
mean wind aloft should push the band of clouds up the lakeshore
and bring an end to the lake effect clouds. However, there
appears a remote possibility that the cold air and moisture
trapped over the area and northwest of the hilly terrain could
condense out tonight and form some stratus clouds over Akron-
Canton and Youngstown as warmer air flows over the hills to the
northwest. This may cause an inversion to develop and result in
the stratus development so this will have to be watched
overnight. Otherwise, clear skies and light and variable to calm
winds. There is the possibility for some patchy frost overnight
as well.

.OUTLOOK...Non-VFR possible in showers and thunderstorms
Monday. Non-VFR possible for ERI Tuesday.

&&

.MARINE...
Northwesterly winds diminish and waves lower this morning as a
high pressure ridge builds over the lake from the west. Thus,
the latest Small Craft Advisory was allowed to expire at 4 AM
this morning. No Small Craft Advisory conditions are expected
the rest of today and through this weekend as winds remain
relatively light and variable, and weak surface high pressure
persists. Southeasterly to southerly winds increase on Monday as
a cold front approaches and then shift to westerly on Tuesday
as the front crosses Lake Erie from west to east. A Small Craft
Advisory may be needed for Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Lombardy
MARINE...Jaszka
Hazardous weather outlook, Oct 18, 8:23 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
823 AM EDT Fri Oct 18 2019

OHZ010-011-013-014-019>023-027>033-036>038-047-PAZ002-003-191230-
Lorain-Cuyahoga-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Southern Erie-
823 AM EDT Fri Oct 18 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006>009-012-017-018-089-PAZ001-191230-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lake-Hancock-Seneca-Ashtabula Lakeshore-
Northern Erie-
823 AM EDT Fri Oct 18 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2019Frost Advisories in Pennsylvania, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.